Alert archive / Nevada / Wind Advisories in 2022
Wind Advisory 8, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Apr 13, 2022, 2:20 PM PDT for Mono County, California; 4 counties in Nevada. It took effect at Apr 16, 2022, 2:00 AM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2022, 2:20 PM PDT (21:20 UTC)
- In effect from
- Apr 16, 2022, 2:00 AM PDT
- Expired
- Apr 16, 2022, 5:00 PM PDT
- In force
- 15 hr
- Issued by
- NWS Reno, NV
Counties Mono County, CA, Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 62 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2038 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
309 WWUS75 KREV 132120 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 220 PM PDT Wed Apr 13 2022 CAZ072-NVZ002-132230- /O.CAN.KREV.LW.Y.0014.220414T1500Z-220415T0500Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 220 PM PDT Wed Apr 13 2022 ...LAKE WIND ADVISORY IS CANCELLED... The Lake Wind Advisory is being replaced by a Winter Weather Advisory. Gusty winds and choppy lake conditions are still expected on Thursday. $$ CAZ073-NVZ003-142300- /O.NEW.KREV.WI.Y.0008.220416T0900Z-220416T2100Z/ Mono County-Greater Reno-Carson City-Minden Area- Including the cities of Bridgeport, Coleville, Lee Vining, Mammoth Lakes, Sparks, Verdi, Gardnerville, and Virginia City 220 PM PDT Wed Apr 13 2022 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM PDT SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. Wind prone areas could see gusts exceed 60 mph. * WHERE...Greater Reno-Carson City-Minden Area and Mono County. * WHEN...From 2 AM to 2 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Gusty winds and dry conditions may result in a period of localized critical fire conditions, so avoid activities that may spark a fire. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ NVZ004-142300- /O.CON.KREV.LW.Y.0014.220414T1500Z-220415T0500Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 220 PM PDT Wed Apr 13 2022 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 10 PM PDT THURSDAY FOR PYRAMID LAKE... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph expected. Waves 1 to 3 feet. * WHERE...Western Nevada Basin and Range including Pyramid Lake. * WHEN...From 8 AM to 10 PM PDT Thursday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
6 follow-up statements
775 WWUS75 KREV 142215 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 315 PM PDT Thu Apr 14 2022 CAZ073-NVZ003-152215- /O.CON.KREV.WI.Y.0008.220416T0900Z-220416T2100Z/ Mono County-Greater Reno-Carson City-Minden Area- Including the cities of Bridgeport, Coleville, Lee Vining, Mammoth Lakes, Sparks, Verdi, Gardnerville, and Virginia City 315 PM PDT Thu Apr 14 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM PDT SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. Wind prone areas could see gusts exceed 60 mph. * WHERE...Greater Reno-Carson City-Minden Area and Mono County. * WHEN...From 2 AM to 2 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Gusty winds and dry conditions may result in a period of localized critical fire conditions, so avoid activities that may spark a fire. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ NVZ004-150500- /O.CON.KREV.LW.Y.0014.000000T0000Z-220415T0500Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 315 PM PDT Thu Apr 14 2022 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR PYRAMID LAKE... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph expected. Waves 1 to 3 feet. * WHERE...Western Nevada Basin and Range including Pyramid Lake. * WHEN...Until 10 PM PDT this evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
969 WWUS75 KREV 150446 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 946 PM PDT Thu Apr 14 2022 NVZ004-150600- /O.EXP.KREV.LW.Y.0014.000000T0000Z-220415T0500Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 946 PM PDT Thu Apr 14 2022 ...LAKE WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING FOR PYRAMID LAKE... Winds will subside overnight, but choppy conditions will still be possible through early Friday morning with southwest gusts of 20-25 mph possible. $$ CAZ073-NVZ003-151200- /O.CON.KREV.WI.Y.0008.220416T0900Z-220416T2100Z/ Mono County-Greater Reno-Carson City-Minden Area- Including the cities of Bridgeport, Coleville, Lee Vining, Mammoth Lakes, Sparks, Verdi, Gardnerville, and Virginia City 946 PM PDT Thu Apr 14 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM PDT SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. Wind prone areas could see gusts exceed 60 mph. * WHERE...Greater Reno-Carson City-Minden Area and Mono County. * WHEN...From 2 AM to 2 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Gusty winds and dry conditions may result in a period of localized critical fire conditions, so avoid activities that may spark a fire. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ For more information from the National Weather Service visit http://weather.gov/rev
403 WWUS75 KREV 151013 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 313 AM PDT Fri Apr 15 2022 CAZ073-170000- /O.UPG.KREV.WI.Y.0008.220416T0900Z-220416T2100Z/ /O.NEW.KREV.HW.W.0003.220416T1200Z-220417T0000Z/ Mono County- Including the cities of Bridgeport, Coleville, Lee Vining, and Mammoth Lakes 313 AM PDT Fri Apr 15 2022 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 5 PM PDT SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 65 mph expected. Wind prone areas along Highway 395 may gust to 75 mph at times. Ridgetop gusts will exceed 100 mph. * WHERE...Mono County. * WHEN...From 5 AM to 5 PM PDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time Secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ NVZ004-170300- /O.NEW.KREV.LW.Y.0015.220416T1200Z-220417T0300Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 313 AM PDT Fri Apr 15 2022 ...LAKE WIND ADVISORY IN EFFECT FROM 5 AM TO 8 PM PDT SATURDAY FOR PYRAMID LAKE... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph expected. Waves 2 to 4 feet. * WHERE...Pyramid Lake. * WHEN...From 5 AM to 8 PM PDT Saturday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ003-170000- /O.EXT.KREV.WI.Y.0008.220416T1200Z-220417T0000Z/ Greater Reno-Carson City-Minden Area- Including the cities of Sparks, Verdi, Gardnerville, and Virginia City 313 AM PDT Fri Apr 15 2022 ...WIND ADVISORY NOW IN EFFECT FROM 5 AM TO 5 PM PDT SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. Wind prone areas could see gusts exceed 65 mph * WHERE...Greater Reno-Carson City-Minden Area. * WHEN...From 5 AM to 5 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ For more information from the National Weather Service visit http://weather.gov/rev
389 WWUS75 KREV 152152 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 252 PM PDT Fri Apr 15 2022 CAZ073-162300- /O.CON.KREV.HW.W.0003.220416T1200Z-220417T0000Z/ Mono County- Including the cities of Bridgeport, Coleville, Lee Vining, and Mammoth Lakes 252 PM PDT Fri Apr 15 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 5 PM PDT SATURDAY... * WHAT...Southwest winds 20 to 35 mph with gusts up to 60 mph expected. Wind prone areas along Highway 395 may gust to 75 mph at times. Ridgetop gusts may exceed 100 mph. * WHERE...Mono County. * WHEN...From 5 AM to 5 PM PDT Saturday. * IMPACTS...Damaging winds could blow down trees and power lines, bringing power outages. Travel will be difficult, especially for high profile vehicles, check with CalTrans for any potential travel restrictions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ NVZ003-162300- /O.CON.KREV.WI.Y.0008.220416T1200Z-220417T0000Z/ Greater Reno-Carson City-Minden Area- Including the cities of Sparks, Verdi, Gardnerville, and Virginia City 252 PM PDT Fri Apr 15 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM PDT SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. Wind prone areas could see gusts exceed 65 mph. * WHERE...Greater Reno-Carson City-Minden Area. * WHEN...From 5 AM to 5 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ NVZ004-162300- /O.CON.KREV.LW.Y.0015.220416T1200Z-220417T0300Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 252 PM PDT Fri Apr 15 2022 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM PDT SATURDAY FOR PYRAMID LAKE... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. Waves 2 to 4 feet. * WHERE...Western Nevada Basin and Range including Pyramid Lake. * WHEN...From 5 AM to 8 PM PDT Saturday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
694 WWUS75 KREV 162216 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 316 PM PDT Sat Apr 16 2022 CAZ073-170000- /O.CON.KREV.HW.W.0003.000000T0000Z-220417T0000Z/ Mono County- Including the cities of Bridgeport, Coleville, Lee Vining, and Mammoth Lakes 316 PM PDT Sat Apr 16 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...Southwest to west winds 15 to 25 mph with gusts to 45 mph. Wind prone areas along Highway 395 should expect winds 20 to 35 mph with gusts to 70 mph. * WHERE...Mono County. * WHEN...until 5 PM PDT. * IMPACTS...Damaging winds could blow down trees and power lines, bringing power outages. Travel will be difficult, especially for high profile vehicles, so check with CalTrans for any potential travel restrictions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Continue to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans. && $$ NVZ003-170000- /O.CON.KREV.WI.Y.0008.000000T0000Z-220417T0000Z/ Greater Reno-Carson City-Minden Area- Including the cities of Sparks, Verdi, Gardnerville, and Virginia City 316 PM PDT Sat Apr 16 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...Southwest to west winds 15 to 25 mph with gusts to 40 mph. Wind prone areas: 20 to 35 mph with gusts to 60 mph. * WHERE...Greater Reno-Carson City-Minden Area. * WHEN...until 5 PM PDT. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Continue to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans. && $$ NVZ004-170300- /O.CON.KREV.LW.Y.0015.000000T0000Z-220417T0300Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 316 PM PDT Sat Apr 16 2022 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR PYRAMID LAKE... * WHAT...Southwest winds 10 to 20 mph with gusts up to 35 mph expected. Waves 1 to 3 feet. * WHERE...Pyramid Lake. * WHEN...until 8 PM PDT. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
226 WWUS75 KREV 170000 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 500 PM PDT Sat Apr 16 2022 CAZ073-170100- /O.EXP.KREV.HW.W.0003.000000T0000Z-220417T0000Z/ Mono County- Including the cities of Bridgeport, Coleville, Lee Vining, and Mammoth Lakes 500 PM PDT Sat Apr 16 2022 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... Winds will continue to taper down through the evening and the High Wind Warning will be allowed to expire as a result. Gusty conditions particularly in wind prone canyons along US395 could see periods of gusts between 40-50 mph through early evening. $$ NVZ003-170100- /O.EXP.KREV.WI.Y.0008.000000T0000Z-220417T0000Z/ Greater Reno-Carson City-Minden Area- Including the cities of Sparks, Verdi, Gardnerville, and Virginia City 500 PM PDT Sat Apr 16 2022 ...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... Winds will continue to taper down through the evening and the Wind Advisory will be allowed to expire. $$ NVZ004-170300- /O.CON.KREV.LW.Y.0015.000000T0000Z-220417T0300Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 500 PM PDT Sat Apr 16 2022 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR PYRAMID LAKE... * WHAT...Southwest winds 10 to 20 mph with gusts up to 35 mph expected. Waves 1 to 3 feet. * WHERE...Pyramid Lake. * WHEN...Until 8 PM PDT. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Apr 13, 2:14 PM PDT, 6 minutes earlier.
Area forecast discussion, Apr 13, 2:14 PM PDT, 6 minutes before
Area Forecast Discussion
National Weather Service Reno NV
214 PM PDT Wed Apr 13 2022
.SYNOPSIS...
The pattern we all probably wanted back in January is here with
multiple storm systems moving through the region over the next 1-2
weeks. Several periods of mountain snow and travel disruptions along
with strong winds are likely. Temperatures will be warmer than they
have been, but will generally be near to below normal.
&&
.DISCUSSION...
An active jet across the Pacific will continue to bring generally
cooler and wetter conditions to the region this week into next week.
This series of storms brings the most active pattern the region has
seen in months. Are you like us and asking where was this in
January? We can certainly use the precipitation, but it will be
mixed with periods of strong winds, which we could definitely live
without.
...Today through Thursday...
Our next system arrives this evening as a warm front advances across
the region. This will spread snow into the Sierra and portions of
northeast CA (Lassen Park and Hwy 36/44 southward to the Tahoe
Basin) and far northern Washoe County, near the Oregon border,
overnight into Thursday. The system will also bring milder
conditions to the region than we have seen the past couple of days.
However, temperatures will remain below normal and all the
precipitation should fall as snow in the mountains until snow levels
finally rise during the day Thursday to near 6000 feet.
Probabilistic guidance has dramatically increased liquid and snow
amounts tonight into Thursday. Liquid totals for the Sierra from
Alpine County north are now approaching 1-2" with a 60-80% chance
for 18+" of snow along the northern Sierra crest. For the Tahoe
Basin, the NBM is now indicating a 50% chance to exceed 6" of snow
on the western side, but only a 30% chance for 4" on the eastern
side. Travel is likely to be rough at times for area passes--be
prepared for delays and winter travel conditions. We are issuing a
Winter Weather Advisory for northeast CA and the greater Tahoe
area to account for the snow. Farther south into Mono Counties,
chances for precipitation rapidly fall off, with a 10% chance for
up to 1" of snow.
The trajectory of this system is not favorable for spillover and the
sharp rain/snow shadow will bring gusty winds to the lee side of the
Sierra on Thursday. Luckily, winds are not looking nearly as strong
as what we experienced on Monday, but gusts of 30-40 mph are on the
table, with stronger gusts in wind-prone locations not out of the
question. This could bring the usual travel difficulties for high
profile vehicles, rough air for aviators, and choppy conditions for
area lakes.
...Friday into Saturday...
Rain and snow showers along with breezy winds will linger into
Friday, but coverage will be spottier and winds lighter. The next
system arrives right on it's heels Friday night into Saturday. Winds
have been trending stronger for this system and latest NBM guidance
is indicating a 50-70% chance for potentially damaging wind gusts
(60+ mph) along the Eastern Sierra, including the US-395/I-580
corridor from Reno south into Mono County. The strongest winds may
actually occur in the pre-dawn hours through mid-morning Saturday
as 700 mb winds peak around 50-55 kts and cross sections and
model soundings are indicating some downslope enhancement. The one
limiting factor for stronger winds is the precipitation, which
could dampen the wind activity at times. Therefore, this does not
look as strong as the event this past Monday, but we will issue a
Wind Advisory for the east side of the Sierra from Reno south
through Mono County to account for the winds.
The system will also bring another round of rain and snow to the
region, the highest totals once again favoring the Sierra and
northeast CA into far northern Nevada. The one difference is there
is better forcing from a cold front Saturday to help bring a
short period of spillover into western NV. Even with this, the
quick transient time will limit totals. There is a 60% chance for
seeing up to 0.10+" of liquid into far western NV, with chances
dropping off to 15% near and east of US-95/south of I-80. Liquid
totals in the Sierra have an 85% chance for at least a half inch,
with a 60% chance to exceed 1" from Alpine Co north. This will
largely fall as wet snow in the higher elevations, with primarily
rain or a rain/snow mix into the Tahoe Basin. Mono County should
at least catch some of the action this time around with a 30-60%
chance of 0.25+" into the higher terrain and a 20-30% chance east
of US-395. Once again, anticipate pass level travel impacts,
especially Friday night into Saturday morning. We may even hear a
few rumbles of thunder on Saturday as well.
...Easter Sunday and Beyond...
Warmer and drier conditions for Easter Sunday into Monday, but
additional storms look possible Monday night into Tuesday, and again
the end of next week into the following weekend. Stay tuned! -Dawn
&&
.AVIATION...
A rather active weather pattern on tap with several periods of
strong winds, wind shear, and mountain wave activity; along with
rain and mountain snow. There will be multiple periods where the
mountains may be obscured.
The first storm moves in tonight into Thursday. Most snow will be
contained to Sierra terminals, including KTRK and KTVL where several
inches of accumulation will be possible. Heavy snow may fall along
the Sierra crest. The winds are the greater concern, with
terminals seeing gusts of 25-35 kts on Thursday.
The next system arrives Friday night into Saturday with the
strongest winds looking likely from the pre-dawn into mid-morning
hours Saturday. Gusts may exceed 40 kts for terminal sites with
FL100 winds sustained at 50-55 kts. This system will bring a
rain/snow mix to Sierra terminals, with light rain into western
Nevada terminals.
After a brief break Sunday into Monday, another storms moves in
Monday night into Tuesday. -Dawn
&&
.REV Watches/Warnings/Advisories...
NV...Wind Advisory from 2 AM to 2 PM PDT Saturday NVZ003.
Winter Weather Advisory from 11 PM this evening to 11 PM PDT
Thursday NVZ002.
Lake Wind Advisory from 8 AM to 10 PM PDT Thursday for Pyramid
Lake in NVZ004.
CA...Winter Weather Advisory from 11 PM this evening to 11 PM PDT
Thursday above 5500 feet in CAZ071.
Wind Advisory from 2 AM to 2 PM PDT Saturday CAZ073.
Winter Weather Advisory from 11 PM this evening to 11 PM PDT
Thursday CAZ072.
&&
For more information from the National Weather Service visit...
http://weather.gov/renoThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 5:55 PM PDT | Lake Wind Advisory | REV | Alpine, El Dorado, Nevada, Placer | 52 hr |
| Apr 13, 2:17 PM PDT | Winter Weather Advisory | REV | Alpine, El Dorado, Lassen, Nevada, Placer, Plumas and 1 more | 33 hr |
Nearby
Wind Advisories in Nevada, 2022Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.